MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM EMG - ENDOTRACHEAL TUBE - TRIVANTAGE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM EMG - ENDOTRACHEAL TUBE - TRIVANTAGE; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A distributor reported that two endotracheal tubes were used during partial excision of the thyroid gland due to cuffs not inflating properly on both tubes.The first tube was replaced after the cuff would not inflate.The second tube was used throughout the procedure and monitoring was good according to the surgeon, but there was a leak.There were no adverse events or patient harm.
 
Event or Problem Description
Upon follow up it was confirmed that the event occurred after intubation and before surgery.The surgeon doesn¿t recall if troubleshooting was done.The cause of the cuffs not inflating or the second emg tube having a leak can't be determined.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: analysis found that a syringe was used to inflate the cuff with 15cc of air and the cuff deflated immediately.There were numerous cuts, punctures and abrasions in the cuff and surrounding areas.The clamp shell on the proximal side of the tube contained a crack which would not result in a leak however it may be an indication of how the tube was handled.H6: the fdm 4114, fdr 3221 and fdc 67 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM EMG - ENDOTRACHEAL TUBE - TRIVANTAGE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10016700
Report Number1045254-2020-00246
Device Sequence Number11281917
Product Code ETN
UDI-Device Identifier00643169782600
UDI-Public00643169782600
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0216317172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2020
Supplement Date Received by Manufacturer05/03/2020
08/25/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/24/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR